Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 278, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 6:00 PM EDT for Anson County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 25, 2011, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Anson County, NC
The radar
The Columbia radar (KCAE), 157 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:16 PM EDT | TSTM WND DMG | 1 Nnw Peachland, NC | TREE DOWN ON SPRING CHURCH RD IN PEACHLAND. |
| Jul 25, 6:16 PM EDT | TSTM WND DMG | Peachland, NC | TREE DOWN ON EAST LACAWANNA ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394
WUUS52 KRAH 252200
SVRRAH
NCC007-252245-
/O.NEW.KRAH.SV.W.0278.110725T2200Z-110725T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTH OF POLKTON...OR 14 MILES
NORTHWEST OF WADESBORO...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3519 8028 3518 8024 3515 8021 3517 8020
3515 8018 3517 8016 3515 8007 3511 8007
3508 8000 3512 7995 3511 7992 3507 7991
3504 7988 3501 7990 3499 7989 3484 7993
3480 8009 3481 8033
TIME...MOT...LOC 2201Z 274DEG 15KT 3510 8022
$$
ELLIS2 follow-up statements
493
WWUS52 KRAH 252218
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT MON JUL 25 2011
NCC007-252245-
/O.CON.KRAH.SV.W.0278.000000T0000Z-110725T2245Z/
ANSON NC-
618 PM EDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR ANSON COUNTY...
AT 616 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR ANSONVILLE...OR 10 MILES NORTHWEST OF WADESBORO...MOVING
EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MORVEN AND LILESVILLE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3519 8028 3518 8024 3515 8021 3517 8020
3515 8018 3517 8016 3515 8007 3511 8007
3508 8000 3512 7995 3511 7992 3507 7991
3504 7988 3501 7990 3499 7989 3484 7993
3480 8009 3481 8033
TIME...MOT...LOC 2218Z 274DEG 15KT 3509 8013
$$
ELLIS431
WWUS52 KRAH 252240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT MON JUL 25 2011
NCC007-252250-
/O.EXP.KRAH.SV.W.0278.000000T0000Z-110725T2245Z/
ANSON NC-
640 PM EDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY EXPIRES AT 645 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3519 8028 3518 8024 3515 8021 3517 8020
3515 8018 3517 8016 3515 8007 3511 8007
3508 8000 3512 7995 3511 7992 3507 7991
3504 7988 3501 7990 3499 7989 3484 7993
3480 8009 3481 8033
TIME...MOT...LOC 2240Z 274DEG 15KT 3508 8002
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 3:25 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT MON JUL 25 2011 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS. && .NEAR TERM /THROUGH TUESDAY/... AS OF 315 PM MONDAY... TONIGHT... LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE PIEDMONT AND COASTAL PLAIN. LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING. IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE PREVIOUS DAYS. EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING. EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE. THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED WIND DAMAGE FROM WET MICROBURSTS. -BLAES && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 310 PM MONDAY... THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74. THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS. THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI AND ESPECIALLY SAT. SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE ATLANTIC STATES SUN-MON. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION. THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING SOME BRIEF EARLY MORNING FOG. -BLAES && .CLIMATE... GSO RDU DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR THU 28: 100/1952 74/1987 104/1952 75/1997 FRI 29: 101/1952 75/2010 104/1952 76/2002 SAT 30: 97/1954 74/1931 101/1953 75/2008 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-075>078- 084>086-088-089. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...MWS LONG TERM...MWS AVIATION...MWS CLIMATE...MWS
Hazardous weather outlook, Jul 25, 4:04 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 PM EDT MON JUL 25 2011 NCZ042-075>078-084>086-088-089-261000- JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 404 PM EDT MON JUL 25 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING... ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES EXCEEDING 105 DEGREES DURING THE AFTERNOON. NCZ007>011-021>028-038>041-043-073-074-083-261000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-ANSON- 404 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES APPROACHING 105 DEGREES DURING THE AFTERNOON.
In the hours before
Local storm report, Jul 25, 5:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 2 WSW DURHAM 35.97N 78.95W
07/25/2011 DURHAM NC EMERGENCY MNGR
ROOF BLOWN OFF APARTMENT BUILDING ON WEYMOUTH STREET IN
DURHAM
&&
EVENT NUMBER RAH1101100
BLAESSpecial weather statement, Jul 25, 5:14 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT MON JUL 25 2011
NCZ073-074-084-252215-
MONTGOMERY-RICHMOND-STANLY-
514 PM EDT MON JUL 25 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND AND
MONTGOMERY COUNTIES THROUGH 615 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ELDORADO TO
OAKBORO...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF TROY TO
11 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8029 3550 8018 3548 8015 3551 8012
3551 7977 3526 7970 3510 7991 3512 7993
3508 7999 3511 8006 3519 8011 3516 8017
3515 8016 3517 8020 3516 8022 3521 8025
3517 8035 3516 8044 3519 8051
TIME...MOT...LOC 2114Z 293DEG 20KT 3543 7997 3521 8023
ELLISLocal storm report, Jul 25, 5:29 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SSE GARNER 35.65N 78.61W
07/25/2011 WAKE NC 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF ARBOR GREEN DRIVE
AND NC 50.
&&
EVENT NUMBER RAH1101101
BLAESLocal storm report, Jul 25, 5:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 NW FLOWERS 35.67N 78.38W
07/25/2011 JOHNSTON NC 911 CALL CENTER
30 INCH DIALETER TREE BLOWN ACROSS POWERLINES ON
MURPHREY ROAD
&&
EVENT NUMBER RAH1101102
BLAESSpecial weather statement, Jul 25, 5:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT MON JUL 25 2011
NCZ083-084-252245-
ANSON-RICHMOND-
550 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 645 PM EDT...
AT 551 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS 7 MILES WEST OF ANSONVILLE...OR ABOUT 14 MILES
NORTHWEST OF WADESBORO...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3519 8028 3521 8026 3515 8021 3517 8020
3515 8016 3519 8011 3514 8007 3514 8003
3518 7986 3518 7967 3513 7958 3506 7957
3506 7950 3504 7946 3499 7958 3491 7956
3482 7965 3480 7992 3481 8033
TIME...MOT...LOC 2151Z 303DEG 12KT 3511 8021
ELLISLocal storm report, Jul 25, 5:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 N FLOWERS 35.71N 78.36W
07/25/2011 JOHNSTON NC 911 CALL CENTER
TREE DOWN NEAR ARCHERS LODGE OFF WENDELL ROAD
&&
EVENT NUMBER RAH1101103
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:10 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 24, 8:45 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 60 min |
| Jul 25, 4:06 AM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more | 15 hr |
| Jul 25, 2:41 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 64 min |
| Jul 25, 2:46 PM EDT | Special Weather Statement | RAH | Durham | 59 min |
| Jul 25, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 25 min |
| Jul 25, 2:59 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 25, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 31 min |
| Jul 25, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 25, 3:19 PM EDT | Special Weather Statement | RAH | Moore | 41 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 15 min |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 43 min |
| Jul 25, 4:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 25, 4:01 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Jul 25, 4:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Jul 25, 4:16 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 59 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 44 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jul 25, 4:39 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham | 2 hr |
| Jul 25, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 30 min |
| Jul 25, 4:41 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jul 25, 4:42 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Jul 25, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 63 min |
| Jul 25, 5:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 25, 5:08 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jul 25, 5:14 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 61 min |
| Jul 25, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 54 min |
| Jul 25, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 25, 5:50 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 55 min |
| Jul 25, 6:02 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 58 min |
| Jul 25, 6:07 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 25, 6:08 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 25, 6:34 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Jul 25, 6:45 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 60 min |
| Jul 25, 6:48 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.